Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking Avapro. Have difficulty in swallowing. Prescribed amlodipine. Taking vitamin C. Side effects of medication?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I have been taking Avapro for about 4-5 years. I have had difficulty in swallowing. I did not realize that this was a side affect of avapro. The doctor put me on amlodipine and I have the same. Problem. I have heard that taking Vitamin C and aspirin can cause this. Not sure. I would like to know what pill you would recommend for blood pressure.
I am maile 70 years old and outside of blood pressure I am in good health.
Posted Sat, 19 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Jorge Brenes-Salazar 3 hours later
Brief Answer:
Unlikely to be related

Detailed Answer:

Thanks for your concerns. There are a variety of high blood pressure medications to choose from: chlorthalidone, carvedilol, metoprolol, labetalol, lisinopril, etc that could be used in your case. Nevertheless, I am concerned that your swallowing problem may not be a side effect, an and alternative explanation should be sought, perhaps by a gastroenterologist specialist. From the list above, chlorthalidone is usually safe, cheap, well studied and effective.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Follow-up: Taking Avapro. Have difficulty in swallowing. Prescribed amlodipine. Taking vitamin C. Side effects of medication? 23 minutes later
Hi, Thank you for your reply and I will discuss it with my physician. I have read that difficult swallowing is quite common with the 2 medications. Rare but does happen in my age group. Mind you more with ladies.
If you anything to add I will appreciate.
Thank you again.
Answered by Dr. Jorge Brenes-Salazar 28 minutes later
Brief Answer:
Indeed rare

Detailed Answer:

Indeed it would be a very unusual side effect for both medications, but again, could happen as a coincidence. Chlorthalidone is a thiazide like medication and does not have that side effect listed as common.

Best regards,

Dr Brenes-Salazar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor